Alert archive / New Mexico / High Wind Warnings in 2006

High Wind Warning 38, NWS Midland/Odessa, TX

October 25, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Oct 25, 2006, 1:52 PM MDT for Eddy County, New Mexico. It took effect at Oct 26, 2006, 3:31 AM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2006, 1:52 PM MDT (19:52 UTC)
In effect from
Oct 26, 2006, 3:31 AM MDT
Expired
Oct 26, 2006, 6:00 PM MDT
In force
14 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 251952
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CDT WED OCT 25 2006

...STRONG WINDS WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS
THROUGH THURSDAY...

.AN INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS SOUTHERN
COLORADO AND NORTHERN NEW MEXICO TONIGHT INTO THURSDAY MORNING.
INCREASING MID LEVEL WIND SPEEDS ASSOCIATED WITH THIS WEATHER
SYSTEM WILL IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS BEGINNING
TONIGHT... WITH EVEN STRONGER WINDS EXPECTED DURING THE DAY
THURSDAY.  HIGH WINDS WILL ALSO BE POSSIBLE THURSDAY ACROSS THE
HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS.

NMZ027-TXZ258-261000-
/O.UPG.KMAF.HW.A.0022.061026T0300Z-061026T2100Z/
/O.NEW.KMAF.HW.W.0038.061026T0000Z-061027T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
152 PM MDT WED OCT 25 2006

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT THURSDAY FOR THE GUADALUPE MOUNTAINS. THE HIGH WIND WATCH IS
NO LONGER IN EFFECT.

WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS
TO 60 MPH THIS EVENING. STRONGER WINDS ARE LIKELY DURING THE DAY
THURSDAY...WITH WEST TO SOUTHWEST WINDS OF 45 TO 55 MPH...WITH A
FEW GUSTS OVER 75 MPH POSSIBLE STARTING AROUND MID MORNING.

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH
GUADALUPE PASS SHOULD BE PREPARED FOR HIGH WINDS TONIGHT AND
THURSDAY. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY
WANT TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-261000-
/O.EXT.KMAF.HW.A.0022.061026T1500Z-061027T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
252 PM CDT WED OCT 25 2006

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR THE DAVIS MOUNTAINS. 

WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 35 TO 45 MPH...
WITH A FEW GUSTS NEAR 60 MPH ACROSS ELEVATIONS ABOVE 6000 FEET ON
THURSDAY.

MOTORISTS PLANNING TRAVEL ACROSS THE DAVIS MOUNTAINS...ESPECIALLY
THE HIGHER TERRAIN...SHOULD BE PREPARED FOR POSSIBLE HIGH WINDS.
THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO
PLAN ALTERNATE ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
2 follow-up statements
000 
WWUS74 KMAF 260931
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
431 AM CDT THU OCT 26 2006

...VERY WINDY CONDITIONS ARE EXPECTED TODAY...

.A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NORTHERN NEW
MEXICO TODAY...BEFORE LIFTING EAST ACROSS THE TEXAS PANHANDLE THIS
EVENING. SURFACE LOW PRESSURE WILL DEEPEN ACROSS WESTERN OKLAHOMA
IN ADVANCE OF THIS STORM SYSTEM TODAY. VERY WINDY CONDITIONS WILL
RESULT ACROSS THE GUADALUPE AND THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS...THE ADJACENT VAN HORN CORRIDOR...AS WELL AS ACROSS THE
SOUTHEASTERN NEW MEXICO PLAINS AND THE NORTHWESTERN PERMIAN BASIN.

TXZ074-262100-
/O.UPG.KMAF.HW.A.0022.061026T1500Z-061027T0000Z/
/O.EXB.KMAF.HW.W.0038.061026T1800Z-061027T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
431 AM CDT THU OCT 26 2006

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING FOR ELEVATIONS ABOVE 6000 FEET IN THE DAVIS
MOUNTAINS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

WEST TO NORTHWEST WINDS WILL LIKELY INCREASE TO 35 TO 45 MPH...
WITH A FEW GUSTS NEAR 60 MPH ACROSS ELEVATIONS ABOVE 6000 FEET
IN THE DAVIS MOUNTAINS THIS AFTERNOON. 

MOTORISTS PLANNING TRAVEL ACROSS THE DAVIS MOUNTAINS...ESPECIALLY
THE HIGHER TERRAIN...SHOULD BE PREPARED FOR HIGH WINDS. THOSE
DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN
ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-262100-
/O.EXT.KMAF.HW.W.0038.061026T1000Z-061027T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
331 AM MDT THU OCT 26 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

STRONG WINDS ARE LIKELY TODAY ACROSS THE GUADALUPE MOUNTAINS. WEST
TO NORTHWEST WINDS OF 45 TO 55 MPH...WITH A FEW GUSTS OVER 75 MPH
CAN BE EXPECTED...ESPECIALLY AFTER MID MORNING.

MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH
GUADALUPE PASS SHOULD BE PREPARED FOR HIGH WINDS TODAY. THOSE
DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN
ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045-046-050-057-262100-
/O.NEW.KMAF.WI.Y.0017.061026T1800Z-061027T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...VAN HORN
431 AM CDT THU OCT 26 2006 /331 AM MDT THU OCT 26 2006/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

WEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH A FEW GUSTS NEAR
50 MPH POSSIBLE THIS AFTERNOON. 

MOTORISTS ARE URGED TO USE CAUTION ON AREA ROADS THIS
AFTERNOON...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT
VEHICLES.

$$
000 
WWUS74 KMAF 262043
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
343 PM CDT THU OCT 26 2006

...VERY WINDY CONDITIONS REMAIN POSSIBLE THIS AFTERNOON...

.A POTENT UPPER LEVEL STORM SYSTEM IS MOVING ACROSS NORTHERN NEW
MEXICO THIS AFTERNOON AND IS EXPECTED TO LIFT EASTWARD ACROSS THE
TEXAS PANHANDLE THIS EVENING. SURFACE PRESSURE CONTINUES TO DEEPEN
ACROSS THE PANHANDLE IN ADVANCE OF THIS STORM SYSTEM. VERY WINDY
CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS... AS WELL AS WINDY CONDITIONS
ACROSS THE ADJACENT VAN HORN CORRIDOR... SOUTHEASTERN NEW MEXICO
PLAINS AND THE NORTHWESTERN PERMIAN BASIN.

NMZ027-TXZ074-258-270000-
/O.CON.KMAF.HW.W.0038.000000T0000Z-061027T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
343 PM CDT THU OCT 26 2006 /243 PM MDT THU OCT 26 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING. 

WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WILL CONTINUE... WITH A
FEW GUSTS NEAR 60 MPH ACROSS ELEVATIONS ABOVE 6000 FEET.

MOTORISTS PLANNING TRAVEL ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...
ESPECIALLY THE HIGHER TERRAIN...SHOULD BE PREPARED FOR HIGH WINDS.
THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO
PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045-046-050-057-270000-
/O.CON.KMAF.WI.Y.0017.000000T0000Z-061027T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...VAN HORN
343 PM CDT THU OCT 26 2006 /243 PM MDT THU OCT 26 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

WEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS NEAR 50 MPH WILL
BE POSSIBLE THE REMAINDER OF THIS AFTERNOON.

MOTORISTS ARE URGED TO USE CAUTION ON AREA ROADS THIS AFTERNOON...
ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 25, 1:01 PM MDT, 51 minutes earlier.

Area forecast discussion, Oct 25, 1:01 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CDT WED OCT 25 2006

.SHORT TERM...
STRONG UPPER TROUGH SWINGING ACROSS THE INTERMOUNTAIN WEST WILL MOVE
OVER THE ROCKIES TONIGHT.  THIS WILL SPIN UP A TIGHT SURFACE LOW
OVER THE PANHANDLE INCREASING THE PRESSURE GRADIENT ACROSS THE AREA.

AS FAR AS PROGRESSION OF THE UPPER TROUGH ETA IS A LITTLE SLOWER
THAN AVN AND THIS SLOWER SOLUTION SEEMS TO BE GENERALLY FAVORED FOR
THIS EVENT ACCORDING TO INTER OFFICE DISCUSSIONS.

STILL LOOKING FOR HIGH WIND EVENT STARTING TONIGHT AND CARRYING
THROUGH THURSDAY.  ETA/NAM/WRF DEVELOPS A NICE MOUNTAIN WAVE COUPLET
TONIGHT AND INCREASES IT TOMORROW.  EXPECT WIND AT GDP THIS EVENING
TO COME CLOSE TO MEETING HIGH WIND CRITERIA THEN DROP OFF LATER
TONIGHT... RETURNING EVEN STRONGER TOMORROW.  WILL UPGRADE HIGH WIND
WATCH FOR GUADALUPES TO A WARNING AND WILL LEAVE WATCH FOR DAVIS
MOUNTAINS ON THURSDAY.  WILL START GDP WARNING AT 00Z TONIGHT AND
CONTINUE IT THROUGH 00Z TOMORROW.

SWODY1 STILL CARRYING GENERAL THUNDER OVER TERRELL AND SOUTHERN
BREWSTER COUNTY TONIGHT AND AS VARIOUS GUIDANCE STILL CALLING FOR
DECENT POPS SOUTH WILL ADD ISOLATED THUNDER TO SOUTHERN CWA.

MOST OF THE THICK CLOUD COVER FROM T.S. PAUL HAS MOVED EAST OF THE
AREA AS SUNSHINE RETURNS TO THE REGION.  WILL START THE EVENING WITH
A FEW CLOUDS ACROSS THE AREA AND ETA BRINGS UP SOME ADDITIONAL MID
LEVEL CLOUDS FROM THE SOUTH OVERNIGHT WHICH WILL HELP HOLD TEMPS
UP.  OVERALL CALLING FOR LOWS IN THE 50S WITH 60S SOUTH.  COULD SEE
SOME 40S FROM TATUM TO LAMESA.

.LONG TERM...
HIGH WINDS WILL CONTINUE THROUGH THURSDAY FOR THE GUADALUPE
MOUNTAINS AND BECOME INCREASINGLY STRONG THROUGH THE DAVIS
MOUNTAINS. FULLY EXPECT WINDS TO BE QUITE STRONG ACROSS
THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN AS
WELL...BUT DONT THINK THEY WILL BE STRONG ENOUGH FOR ANY WARNINGS
EITHER. CURRENT THINKING IS THAT A WIND ADVISORY MAY HAVE TO BE
ISSUED FOR THESE LOCATIONS BY SUBSEQUENT SHIFTS.

ONCE THE UPPER SYSTEM AND ASSOCIATED SURFACE LOW MOVE OFF TO THE
EAST...EXPECT MILD CONDITIONS TO CONTINUE FOR A DAY OR TWO BEFORE
ANOTHER COLD FRONT MOVES DOWN INTO THE AREA AROUND TUESDAY. RIGHT
NOW...MOISTURE LOOKS TO BE FAIRLY LIMITED...SO LEFT SIG WEATHER
OUT OF THE GRIDS. TEMPERATURES WILL CONTINUE THROUGH THE MID TO
UPPER 70S FOR MOST LOCATIONS UNTIL AFTER THE FRONTAL PASSAGE WHERE
THEY WILL RANGE FROM THE MID 60S TO MID 70S ACROSS THE FORECAST
AREA. OVERNIGHT LOWS LOOK TO REMAIN FAIRLY CONSTANT THROUGH THE
LONG TERM WITH MOST LOCATIONS IN THE MID TO UPPER 40S...WITH
HIGHER ELEVATIONS DIPPING INTO THE MID TO UPPER 30S.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              57  77  45  69 /   0  10   0   0
CARLSBAD NM                54  73  44  73 /   0   0   0   0
DRYDEN TX                  61  83  49  75 /  10  10   0   0
FORT STOCKTON TX           60  79  46  70 /   0  10   0   0
GUADALUPE PASS TX          46  66  38  67 /   0   0   0   0
HOBBS NM                   52  69  40  69 /   0  10   0   0
MARFA TX                   47  70  37  64 /   0  10   0   0
MIDLAND INTL AIRPORT TX    57  75  44  68 /   0  10   0   0
ODESSA TX                  57  74  44  69 /   0  10   0   0
WINK TX                    55  80  43  73 /   0  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 7 PM CDT WEDNESDAY TO 7 PM CDT THURSDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 10 AM CDT THURSDAY TO 7 PM CDT THURSDAY FOR
     THE FOLLOWING ZONE...DAVIS/APACHE MOUNTAINS AREA.

     HIGH WIND WARNING FROM 7 PM CDT WEDNESDAY TO 7 PM CDT THURSDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

72/13
Hazardous weather outlook, Oct 25, 1:37 PM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT WED OCT 25 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
237 PM CDT WED OCT 25 2006 /137 PM MDT WED OCT 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS
TONIGHT. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH A FEW
GUSTS TO 60 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS THURSDAY. THE STRONGEST WINDS WILL AFFECT THE GUADALUPE
MOUNTAINS WHERE SUSTAINED SPEEDS OF 45 TO 55 MPH WITH GUSTS UP TO
75 MPH CAN BE EXPECTED. IN THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS... WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
60 MPH WILL BE POSSIBLE. WINDY CONDITIONS WILL ALSO AFFECT THE
SOUTHEASTERN NEW MEXICO PLAINS... THE UPPER TRANS PECOS REGION...
THE PERMIAN BASIN... AND THE MARFA PLATEAU WHERE WIND SPEEDS OF 25
TO 40 MPH WITH GUSTS OF 40 TO 50 MPH ARE POSSIBLE.

THE WINDY CONDITIONS WILL ALSO COMBINE WITH VERY LOW RELATIVE
HUMIDITY TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
REGION THURSDAY... ESPECIALLY ACROSS SOUTHEASTERN NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.